Fatty Liver from Stribild?
Mar 1, 2013
I was diagnosed + about three years ago, and my current labs are 478 cd4, 30.4%. I recently had a CT Scan performed due to some stomach discomfort and the results were mostly unremarkable except for "incidental fatty liver" being seen.
I had a similar CT Scan run a year ago with no notations of fatty liver.
Could the Stribild cause fatty liver to develop in only a few months? My most recent labs show AST of 40 (with 40 being the high end of normal) and ALT of 67 (0-44 being normal).
I am not overweight, lift weights 6 days per week, and do cardio 4 days per week (2 miles of running or 30 minutes on an eliptical machine). I appear very fit, and my diet is relatively healthy though I can afford to eat more lowfat meals. I also am not a big drinker; I don't drink but about once or twice per month, but when I do I tend to drink 5+ drinks.
I appreciate any information/advice you can provide. I intend to follow up with my Gastro and ID doctors as well but would appreciate your opinion in addition to theirs'. Thank you.
Response from Dr. Young
Hi and thanks for posting.
There's nothing in the current literature to suggest that Stribild's medications are associated with excess risk of fatty liver, but a good starting point would be to have the radiologists actually compare side-by-side the two CT scans. This can usually be very easily accomplished.
Hope that helps; let us know how things turn out. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Hiv Be Transmitted Through Ingestion?
- Is Shortness Of Breath A Symptom Of Hiv?
- Signs That Your Partner A Man Has Hiv
- Currently It Is Estimated That The Longest Time Between Hiv Infection And Onset Of Symptoms Is About How Many Years
- Is The Aids Virus Killed In Boiling Water?
- How Long Does Hiv Live On Needles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.